MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® SKULL CLAMP RADIOLUCENT

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® SKULL CLAMP RADIOLUCENT
Model Number 3034-00
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Distributor informed us on january 27 that one of our products was involved in a case in which a laceration occured.
 
Additional Manufacturer Narrative
It is not assumed that the deviation (measured pin force of the device's torque screw below specification) found within this investigation did contribute to the incident described.As the customer explicitly reported a loss of pin force of the skull clamp's torque screw ("[.] we tried to tighten the mayfield we would tighten it down to 80 pounds of pressure and then position her and then when we would go back and check the pressure on the mayfield head holder it would be reduced in half.We increased the pressure twice and this happened twice more where the mayfield released the pressure that we had applied to it.The screws were obviously not firmly planted into the patient's skull."), this feature of the device in particular was carefully inspected.The torque screw in question was subjected to a "creep test', i.E.A pin force measurement over time.In this test procedure, the torque screw of the device was fed into a clamping force measuring device over several hours (>8h) in order to check for any loss of force using the pin force indicator on the torque screw.No change in clamping force could be detected using the clamping force indicator as described by the customer.As no causal link could be established between the device sent in and the incident described, it cannot be excluded that the pinning technique in this case was not optimal, as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline." additional information on this incident was requested.Any new information or findings will be presented in a follow-up report upon receipt.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® SKULL CLAMP RADIOLUCENT
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key21433780
Report Number3003923579-2025-00005
Device Sequence Number4618239
Product Code HBL
UDI-Device Identifier04250435502181
UDI-Public04250435502181
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/27/2025
Report Date (Section F) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3034-00
Device Catalogue Number3034-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Distributor Facility Aware Date01/27/2025
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer01/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown